Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Scrotum hanging looser at night after drinking, harder to ejaculate. Side effect of St John's Wort taken for depression?

User rating for this question
Very Good
Answered by

Urologist
Practicing since : 1991
Answered : 1415 Questions
Question
Hi Im 40 and have always had a high libido. I noticed around a year ago that my scrotum began hanging looser at night, especially after drinking. This did not effect my ability to have erections but it became harder to ejaculate. Suddenly around a month ago my scrotum and testicles started becoming looser during the day. It has caused me diffiulties in maintaining erctions and just does not feel right. I had my prostate examined as part of my general physical a couple months ago and psa was fine. Only thought I had was that I started taking St John's Wort a few months ago for mild depression and this may be a side effect (stopped taking it 10 days ago). Other lifestyle change is a switch to a low protein diet a couple months ago (I lost 14 lbs and now at my ideal weight). Thx
Posted Fri, 14 Sep 2012 in Erectile Dysfunction
 
 
Answered by Dr. G.Srinivasan 13 minutes later
Hi

Thanks for writing to XXXXXXX
Scrotum has nothing to do with the quality of erections ( i am not talking about testes). Scrotum is meant to maintain testes temperature and it behaves depending on the temperature of the testes at that point.
A lot of factors can affect erection, in ur case, drinking/antidepressants.
Kindly give more time for things to fall in place and not to hurry for any medications right now.
Hope i have been of some help.
Kindly do not hesitate to write back for queries if any.
Regards
Dr GS




Above answer was peer-reviewed by
 
Follow-up: Scrotum hanging looser at night after drinking, harder to ejaculate. Side effect of St John's Wort taken for depression? 39 minutes later
Thank you. Maybe scrotum is not the best word here. When I am aroused and have a solid erection, the testes and scrotal sack are 'tight'. In the instances I described, the tesicles are hanging down very low (ie 'mushy') and I need to concentrate to maintain erection. I will give it more time as you suggest but do you think St John's Wort could be the source of this problem?
 
 
Answered by Dr. G.Srinivasan 3 hours later
Hi XXXXXXX

Thanks for your reply.
Antidepressants do have a negative impact on erection.
As the great SHAKESPEARE described, alcohol increases the libido but reduces the performance. This is mainly due to a negative effect on erection.
Without both of the above, i think u should improve.
Age also has an influence, the more the age the less the erection.
Hope i answered your queries. Kindly get back for doubts if any.
Regards
Dr GS


Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor